Hello all. For the past year I have had numerous issues never before experienced, started with explosive diarrhea one morning, lasting for over a week ten/fifteen times a day. That eased up, then came gas/belching, from everything, even water. After these two events, came the nauseaus feeling associated with eating anything. I have had a myriad of tests from GP and GI alike...colonoscopy, stool, lower/upper GI pics, diabetes, cancer, Crohns, NOTHING. The GI doc is chalking it up to catch-all IBS.
Primarily, the diarrhea is still usually once daily at least followed by regular solid BM, the belching is constant, and the stomach constantly feels full and grumbles and rumbles after eating. I have had acid reflux for years and sinus problems for as many also. The doc put me on Lexapro thinking tummy was stress related, fixed the reflux, but not the tummy. Latest development is that when I eat later in the evening, I get bloated sensation, twice so bad that I make myself vomit to relieve it. Feels like a brick sitting there not digesting. Then it was a lot of acid, little food. I am 37, slim, ex-bodybuilder (so I watch my diet). I have not had a endoscopy nor HIDA scan, as my doc flatly refuses to think it is Gall Bladder related. I eat yogurt a lot to help, but it doesn't so much. No food in 5 hours, yet stomach is grumbling and rumbling as I type now. Anyone have any suggestion? Thanks.
The Sinus drainage along with acid reflux is not helping your problem. The sinus post nasal drip could also be acidic. Are you taking a PPI like Prilosec OTC for the acid reflux?--
I think your upper abdo problem sounds like GASTRITIS--- and you need to have an Endoscpic Exam to make sure.
You may be eating yogurt but not absorbing the calcium because it also takes magnesium and vitamin D for calcium absorption.
I suggest you try taking a calcium/magnesium supplement -- the chelated type is best absorbed along with vitamin D. Lacking magnesium can also cause cramping, spasms as well as stomach noises.
Every cell in your body contains magnesium and it is suppose to be in many foods that we eat. But, some nutritionist experts think that 80% of people are deficient. I think you should read some of the top thread at the top of this page -- GERD Suffers -- by bluepumkin.
All yogurts are not equal-- all contain 2 cultures to make it and all makers add acidophilus. Some yogurt makers add 3 to 10 other active cultures -- I like and use Stonyfield Farms. It is Organic and since you live in Georgia then you can buy it at several places -- Publix and Harris Teeter or any health food store.
If the intestinal bacteria in your GI tract is out of balance -- it can cause bloating. Overgrown Yeast/ candida thrive on sugary foods so use just plain yogurt and eliminate sweets as well as simple carbs from your diet for awhile until you get this solved.
Also, drink about 4 ozs of Kefir every other day -- it is loaded with friendly bacteria. I also take several probiotic supplements daily. It may help to re-balance the friendly GI bacteria??
I am also a big believer in taking a water soluble fiber supplement twice daily for your colon health. It is safe to take daily and it is a bowel regulator-- it bulks up your stool by absorbing fluids. I use the psyllium brand -- Equate from Wal Mart.
The worse person that I have ever known with explosive diarrhea was cured using psyllium--Metamucil. I have been using it since then daily for 23 years--
When you first start it--- it will cause GAS because it is a natrual fiber, it breaks down w/digestion causing gas. So, start off slowly until your system gets use to it and the gas will go away.
There are others on the market -- like Citrucel, Benefiber, and FiberCon all are soluble -- I just have never tried them.
I wish you well~~~Harry
PS-- Doctors can NOT test for balancing of friendly bacteria and certainly don't check on your fiber intake--
For normal BMs a person needs to intake 25 to 35 grams of fiber daily and it needs to be a combination of both soluble and insoluble FIBER.
Thanks so much for your advice and time to write it. I will try as you suggest. Yes, I tried a myriad of OTC acid blockers to no avail, then protonix, and lastly prevacid which worked well. However, as I stated, since my duration on lexapro, the acid reflux has not been apparent and I stopped the prevacid as well?!
I just recently viewed a television show on the christian broadcast channel (purely by accident at lunch one day) that featured a doctor of nutrition, very attractive blonde lady who was talking about stress. She stated that vitamin B and magnesium were a major culprit in Western society stomach disorders, so I started taking two different B vitamins, super B complex and B-50, and a multi vitamin with magnesium in it. I have felt a good bit better, and the stomach has likewise been better.
As an aside, I just purchased a detox/parasite removing "system" that I am going to try. I feel that some Eastern countries have us beat in that department...they treat for parasites while no western doc does that I have encountered. Some swear by the fact that parasites cause a lot of our internal issues. This system is all natural, in three stages, capsule/cleansing fiber/and a tea. I will post the results after the alloted 2 months on it.
Again, thanks for your input. You are knowledgable and willing to share form what I have seen of your post responses.
I think you need more Magnesium than is in a multi vitamin. 400mgms daily and to properly absorb it -- it needs to be in divided doses-- about 3 times daily.
Minerals are not easy to absorb and get to the celluar level to do any good.
Look at the amount that is in the multi vitamin-- taking it once daily --- your system at best only absorbs from 5 to 8%. --and that is not enough.
Your problems do not sound like a parasite/ detox problems??
Gastritis as well as other possible stomach problems can be cured with an OTC remedy Mastica that you can buy online as well where I buy it from --the Vitamin Shoppe. I have used it to cure it by taking -- 2 - 500mgms capsules on an empty stomach-- between meals twice daily.